MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404110
Medical Device Problem Codes Break (1069); Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: the returned accutrac 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in two pieces.The first piece measured approximately 267.6 mm from the break to the distal tip and the second piece measured 44.6 mm from the top of the connector to the break.The overall length of the device was approximately 312.2 mm, therefore it is likely that the entirety of the fiber was returned.The fiber tip measured approximately 3.5 mm and the tip appeared to be fractured.Visual examination revealed that the light cannot travel well to the fiber face within the sma connector to illuminate it fully, indicating that the fiber is broken within the connector.It is likely that due to the fracture within the connector that the fiber would fail to fire.No other issues with the device were noted.The condition of the returned device revealed that the device was broken, likely as a result of how the device was handled during setup or as it interacted with the scope.In addition, it was also noted that the fiber tip was fractured.The fiber tip may break under adverse conditions during procedure.The tip can interact with the scope as it passes through, which in tortuous anatomy can cause stresses that can result in a fiber tip damage.The reported complaint was confirmed.The returned fiber was analyzed as fractured within the sma connector.It is likely that the handling of the device during setup caused damage to the fiber within sma connector.Damage within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
This report pertains to the third of three devices that were used in the same procedure.Refer to manufacturer report number mfr.Report # 3005099803-2020-04490 for the first accutrac 200 laser fiber, mfr.Report # 3005099803-2020-04491 for the second accutrac 200 laser fiber and mfr.Report # 3005099803-2020-04492 for the third accutrac 200 laser fiber.It was reported to boston scientific corporation on (b)(6) 2020 that an accutrac 200 laser fiber was used in a ureteroscopy procedure performed on (b)(6)2020.According to the complainant, during the procedure, when the physician stepped on the foot pedal, there was no energy traveling through the fiber.A second and third of the same device were opened and the same issue occurred.The procedure was completed with a fourth accutrac 200 laser fiber.There were no patient complications reported as a result of this event.Boston scientific corporationhas been unable to obtain additional information regarding the event to date, despite good faith efforts.This event has been deemed a reportable event based on the investigation finding of the laser fiber was broken within the connector, fiber body broke and fiber tip detached.Please see for full investigation details.

Brand Name
ACCUTRAC
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10673007
Report Number3005099803-2020-04492
Device Sequence Number2948479
Product Code GEX
UDI-Device Identifier08714729802716
UDI-Public08714729802716
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model NumberM0068404110
Device Catalogue Number840-411
Device Lot Number0000006690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2020
Initial Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1